Can Halloween just be over already so I can go to the store and buy up all of the 50% off candy?
So, here’s the thing: I’m a bit of a mess, already. Three days into being back on the prescription that would make your grandma blush, I’m a big bag of emotions. I may have cried all the way home from work today. I might have considered going to the store in my pajamas just for a Snickers bar. I’m very happy to be back on the magic pill that fixes so many of my problems, but damn it, I was in bed at 7 tonight!
“Why would you just go off such an important prescription cold turkey, Anne?”
Good question! If it weren’t something really important, I wouldn’t have. My last (very thorough) blood panel showed an abnormally elevated cardio CRP level, despite the fact that every other test improved, some drastically.
A bit of a primer from WebMD on cardio CRP, which is something I think most of us have never heard of:
“C-reactive protein — or CRP — appears to be correlated to heart disease risk. Inflammation (swelling) of the arteries has been linked to an increased risk of heart disease, heart attack, stroke, and peripheral arterial disease.
Doctors can test your blood for CRP. The body produces CRP during the general process of inflammation. Therefore, CRP is a ‘marker’ for inflammation, meaning its presence indicates an increased state of inflammation in the body.”
Scary stuff! This is why I took it so seriously. My doctor thought it might be related to birth control (apparently, positive CRP results also occur during the last half of pregnancy or with the use of birth control pills), so I did some research. The last time I was totally off of the pill, my cardio CRP level was practically optimal. Unfortunately, it’s not a common test for a blood panel, and I didn’t have much other data to compare it against.
So, we decided I would go off of it for 3-4 months, then test again. Result: my results last week showed that the CRP level plunged way down (almost by half!), basically proving that I don’t have some kind of life-threatening cardiac inflammation, just a side effect of birth control.
THANK GOD. I need this pill so badly. My skin and hair have been terrible for the past four months. I’ve been reminded daily of how self-conscious I felt before having clear skin and non-oily hair. I’m pretty sure that it’s also affected my appetite and my ability to deal with stress. I’m glad for my health’s sake that we did the experiment, but I’m so ready to go back to feeling like an adult and not a moody, awkward 16-year-old. I did my time on that front many years ago.
Now to get over the new-hormone hump and feel like myself again…